Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 192, NWS Pueblo, CO

July 4, 2015Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2015, 8:43 PM MDT for Baca County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2015, 8:43 PM MDT (02:43 UTC)
Expired
Jul 4, 2015, 9:30 PM MDT
In force
47 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 194 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
2358 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WUUS55 KPUB 050243
SVRPUB
COC009-050330-
/O.NEW.KPUB.SV.W.0192.150705T0243Z-150705T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
843 PM MDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BACA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 930 PM MDT

* AT 843 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
  OF CAMPO...OR 16 MILES SOUTH OF SPRINGFIELD...AND IS NEARLY
  STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHWESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3718 10252 3703 10271 3719 10293 3734 10270
TIME...MOT...LOC 0243Z 135DEG 1KT 3718 10270 

HAIL...1.25IN
WIND...60MPH
 
$$

28
3 follow-up statements
668 
WWUS55 KPUB 050259
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
859 PM MDT SAT JUL 4 2015

COC009-050330-
/O.CON.KPUB.SV.W.0192.000000T0000Z-150705T0330Z/
BACA CO-
859 PM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR SOUTHWESTERN BACA COUNTY...

AT 859 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF CAMPO...OR 16 MILES SOUTH OF SPRINGFIELD...AND IS NEARLY
STATIONARY.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3718 10252 3703 10271 3719 10293 3734 10270
TIME...MOT...LOC 0259Z 135DEG 1KT 3718 10270 

HAIL...1.25IN
WIND...60MPH
 
$$

28
492 
WWUS55 KPUB 050308
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
908 PM MDT SAT JUL 4 2015

COC009-050330-
/O.CON.KPUB.SV.W.0192.000000T0000Z-150705T0330Z/
BACA CO-
908 PM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR SOUTHWESTERN BACA COUNTY...

AT 908 PM MDT...A SEVERE THUNDERSTORM WAS CENTERED 10 MILES 
NORTHWEST OF CAMPO...OR 16 MILES SOUTHWEST OF SPRINGFIELD...MOVING 
WEST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3718 10252 3703 10271 3719 10293 3734 10270
TIME...MOT...LOC 0308Z 106DEG 8KT 3719 10273 

HAIL...1.00IN
WIND...60MPH
 
$$

28
371 
WWUS55 KPUB 050324
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
924 PM MDT SAT JUL 4 2015

COC009-050334-
/O.EXP.KPUB.SV.W.0192.000000T0000Z-150705T0330Z/
BACA CO-
924 PM MDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BACA COUNTY WILL
EXPIRE AT 930 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
WILL STILL OCCUR WITH THIS THUNDERSTORM.

LAT...LON 3718 10252 3703 10271 3719 10293 3734 10270
TIME...MOT...LOC 0322Z 135DEG 1KT 3719 10273 

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:36 PM MDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jul 4, 3:36 PM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT SAT JUL 4 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 234 PM MDT SAT JUL 4 2015

...UPPER DISTURBANCE WILL BRING BETTER THUNDERSTORM CHANCES SUNDAY...

THE STORM FOCUS THIS EVENING WILL PRIMARILY BE OVER AND NEAR THE
MOUNTAINS.  LESS ACTIVITY OVER THE PLAINS DUE TO WARM AIR AND
SUBSIDENCE ALOFT UNDER UPPER LEVEL RIDGING.  SO FAR TODAY...MAINLY
HEAVY RAIN AND PEA SIZE HAIL...AS EVIDENCED WITH THE STORMS EARLIER
OVER THE WALDO SCAR AND PIKES PEAK REGION.  AS THE AFTERNOON
PROGRESSES...SHOULD SEE THESE TRENDS CONTINUE...WITH HEAVY RAIN AND
LOCAL FLOODING THE PRIMARY THREATS.  PEA SIZE HAIL...LIGHTNING AND
WIND GUSTS TO AROUND 50 MPH WILL BE OTHER THREATS...WITH THE HAIL
SIZE POSSIBLY CREEPING UP A BIT MORE.  ACTIVITY FOR MOST OF THE
AREA...PER HIGH RESOLUTION MODELS...WILL PERSIST A BIT INTO THE
EARLY EVENING...BUT THEN DIE DOWN BETWEEN 8 AND 9 PM.  HOWEVER...FOR
THE SOUTHWEST MOUNTAINS AND ADJACENT SAN LUIS VALLEY AREAS...THE
ACTIVITY MAY PERSIST LATE INTO THE EVENING AND POSSIBLY THROUGH THE
NIGHT.

TOMORROW SHOULD BRING A BIG UPSWING IN THUNDERSTORM ACTIVITY AS A
SIGNIFICANT SHORTWAVE NOW CENTERED OVER NORTHERN ARIZONA...ROUNDS
THE TOP OF THE RIDGE OVER COLORADO AND PASSES THROUGH THE AREA
DURING THE LATE MORNING AND AFTERNOON HOURS.  THE SYSTEM SHOULD
BRING AN INFLUX OF MOISTURE WITH IT...ALONG WITH INCREASED LIFT AND
INSTABILITY.  IT APPEARS TO BE HAVING A PRETTY VIGOROUS IMPACT OVER
ARIZONA AND NEW MEXICO THIS AFTERNOON...AND THE MODELS BRING IT
ACROSS OUR AREA DURING PEAK HEATING SUNDAY.  SO...INCREASED STORM
COVERAGE FOR TOMORROW.  PRIMARY THREATS LOOK TO BE LIGHTNING...HEAVY
RAIN...PEA SIZE HAIL AND WIND GUSTS TO AROUND 50 MPH.  0-6KM BULK
SHEAR VALUES DO NOT LOOK VERY IMPRESSIVE AT THIS POINT...ONLY ABOUT
15-30 KNOTS AT BEST...SO THE OVERALL SEVERE THREAT DOESN'T SEEM
GREAT.  HOWEVER...THERE MAY BE ENOUGH CAPE FOR A FEW STORMS TO PUT
OUT 1 INCH DIAMETER HAIL AND WIND GUSTS TO AROUND 60 MPH.  ONCE
AGAIN...MONITORING FOR LOCAL FLOOD PROBLEMS WILL AGAIN BE
NECESSARY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 234 PM MDT SAT JUL 4 2015

COLD FRONT DROPS THROUGH THE PLAINS SUNDAY NIGHT. GFS STILL
APPEARS A TOUCH FASTER AND MORE CONSOLIDATED WITH THE INITIAL PUSH
OF THE FRONT...WHILE NAM12 BRINGS A REINFORCING SURGE THROUGH THE
PLAINS MONDAY MORNING. MODELS VARY ON THE AMOUNT OF THUNDERSTORM
ACTIVITY WHICH LINGERS BEHIND THE FRONT SUNDAY NIGHT/EARLY
MONDAY...WITH NAM ON THE DRIER SIDE...AND GFS INDICATING A
SLIGHTLY WETTER SOLUTION. ECMWF SEEMS TO SIDE WITH THE DRIER NAM
SO HAVE TRENDED POPS DOWN INTO THE ISOLATED CATEGORY FOR MOST
AREAS ACROSS THE PLAINS SUNDAY NIGHT/EARLY MONDAY. THE MOUNTAINS
MAY SEE SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUE WHERE THE MONSOON PLUME MAY STAY ACTIVE INTO THE
OVERNIGHT HOURS. FOR MONDAY...COOLER EASTERLY UPSLOPE FLOW WILL
SPREAD ACROSS THE SOUTHEAST PLAINS...WITH MODEL SOUNDINGS LOOKING
CAPPED ACROSS MAJORITY OF THE PLAINS. HOWEVER...WITH DEW POINTS
INCREASING INTO THE 50S FOR THE SOUTHEAST MOUNTAINS/UPPER ARKANSAS
RIVER VALLEY...AND EVIDENCE OF A WEAK SHORTWAVE DROPPING THROUGH
NORTHWEST FLOW ALOFT...THERE WILL BE PLENTY OF MOISTURE AND
POTENTIAL INSTABILITY ALONG WITH A TRIGGER FOR FAIRLY WIDESPREAD
SHOWER AND THUNDERSTORM ACTIVITY IN AND NEAR THE MOUNTAINS.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WHICH WILL RAISE THE
CONCERNS FOR FLASH FLOODING AND MUD/ROCK SLIDES IN THE MOUNTAINS.

MOST OF THE ACTIVITY DIMINISHES MONDAY EVENING...THOUGH SOME
LINGERING SHOWERS AND THUNDERSTORMS MAY PERSIST OVER THE MOUNTAINS
WITHIN THE MOISTURE PLUME.

TUESDAY LOOKS FAIRLY SIMILAR TO MONDAY WITH MAJORITY OF THE CAPE
ACROSS THE MOUNTAINS AND ADJACENT I-25 CORRIDOR. WITH EAST TO
SOUTHEAST FLOW BENEATH WESTERLY FLOW ALOFT...THERE MAY BE ENOUGH
CAPE FOR ONE OR TWO STRONG TO NEAR SEVERE STORMS IN AND NEAR THE
MOUNTAINS. HEAVY RAINFALL WILL ONCE AGAIN BE A CONCERN.

MOISTURE PLUME STARTS TO SHIFT EASTWARD ON WEDNESDAY...THOUGH
THERE WILL STILL BE SUFFICIENT MOISTURE FOR DIURNALLY DRIVEN
SHOWERS AND THUNDERSTORMS.

UPPER LOW OFF THE COAST OF CA PUSHES INLAND LATE IN THE
WEEK...EVENTUALLY SPREADING DRIER AIR IN FROM THE SOUTHWEST FOR
FRIDAY INTO NEXT WEEKEND. BOTH GFS AND ECMWF ARE IN AGREEMENT ON
THIS...SO WILL TREND POPS DOWNWARD...WITH TEMPERATURES REBOUNDING
BACK INTO THE 90S FOR THE LOWER ELEVATIONS. -KT

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 234 PM MDT SAT JUL 4 2015

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE HIGHER
TERRAIN LATE THIS AFTERNOON INTO THE EVENING HOURS...WITH VFR
CONDITIONS EXPECTED AT THE TAF SITES THROUGH SUNDAY MORNING. PRIMARY
CONCERNS WITH THUNDERSTORMS WILL BE BRIEF PERIODS OF GUSTY WINDS DUE
TO OUTFLOW BOUNDARIES. THUNDERSTORM ACTIVITY WILL QUICKLY DIE OFF
ACROSS THE REGION STARTING AROUND 03Z AS RADIATIVE COOLING ALLOWS
FOR STABLE CONDITIONS TO DEVELOP. ANOTHER ROUND OF THUNDERSTORMS
IS EXPECTED TOMORROW WITH ENHANCED ACTIVITY STARTING BETWEEN
18-21Z NEAR THE TAF SITES AS A BOUNDARY MOVES SOUTHWARD LATE
TOMORROW AFTERNOON INTO CENTRAL CO.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LW
LONG TERM...KT
AVIATION...LW
Hazardous weather outlook, Jul 4, 11:51 AM MDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1151 AM MDT SAT JUL 4 2015

COZ058>089-093>099-051800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1151 AM MDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP OVER THE
MOUNTAINS LATER THIS AFTERNOON...AND WILL SPREAD EASTWARD OVER
PORTIONS OF THE PLAINS LATER THIS AFTERNOON AND EARLY EVENING. STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...SMALL
HAIL...AND GUSTY WINDS ALONG WITH LOCALLY HEAVY RAINFALL. A COUPLE
STORMS EAST OF INTERSTATE 25 TODAY COULD BECOME STRONG TO
SEVERE...WITH WIND GUSTS UP TO 60 MPH AND HAIL UP TO ONE INCH
DIAMETER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY...THUNDERSTORMS...WITH LOCALLY HEAVY RAIN WILL BE
POSSIBLE IN THE MOUNTAINS...MAINLY ALONG THE CONTINENTAL DIVIDE.
BY LATE SUNDAY AFTERNOON AND EVENING...THE STORMS WILL MOVE EAST
OUT ONTO THE PLAINS. THE PRIMARY THREAT FOR THE PLAINS WILL BE
CLOUD TO GROUND LIGHTNING.

ON MONDAY...THE HEAVY RAIN THREAT WILL INCREASE...ESPECIALLY ALONG
THE EAST SLOPES OF ALL THE MOUNTAIN RANGES IN SOUTHERN AND
SOUTHWESTERN COLORADO. DEEP UPSLOPE FLOW COMBINED WITH ABUNDANT
MOISTURE WILL ALLOW FOR THE HEAVY RAIN...ESPECIALLY DURING THE
AFTERNOON AND EVENING.

ON TUESDAY...LOCALLY HEAVY RAIN WILL ONCE AGAIN BE
POSSIBLE...MAINLY ACROSS THE MOUNTAINS.

FOR THE REMAINDER OF THE PERIOD...SHOWERS AND THUNDERSTORMS WILL
BE MORE SCATTERED ACROSS THE MOUNTAINS...WITH ISOLATED ACTIVITY
OVER THE PLAINS.

ALL THUNDERSTORMS WILL BE CAPABLE OF DANGEROUS CLOUD TO GROUND
LIGHTNING. WHEN THUNDER ROARS...GO INDOORS.

IF YOU WILL BE IN THE VICINITY OF ANY OF THE BURN SCARS ACROSS THE
REGION...BE ALERT TO THE WEATHER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER ALL OF SOUTH CENTRAL AND
SOUTHEAST COLORADO.

50/50

In the hours before

Local storm report, Jul 4, 6:59 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
659 PM MDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             9 N CAMPO               37.24N 102.58W
07/04/2015  M1.25 INCH       BACA               CO   PUBLIC

&&

PP
Local storm report, Jul 4, 7:00 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
700 PM MDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND DMG     7 SE STONINGTON         37.23N 102.09W
07/04/2015                   BACA               CO   TRAINED SPOTTER

            POLE BARN DESTROYED.

&&

PP
Local storm report, Jul 4, 7:06 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
706 PM MDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             4 SE STONINGTON         37.26N 102.13W
07/04/2015  M2.25 INCH       BACA               CO   STORM CHASER

&&

PP
Special weather statement, Jul 4, 7:49 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
749 PM MDT SAT JUL 4 2015

COZ099-050230-
SPRINGFIELD VICINITY/BACA COUNTY CO-
749 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BACA COUNTY UNTIL
830 PM MDT...

AT 748 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF CAMPO...OR 12 MILES SOUTH OF SPRINGFIELD...MOVING
NORTH AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL BACA
COUNTY...NORTHWEST OF CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3716 10256 3710 10277 3730 10281 3733 10257
TIME...MOT...LOC 0148Z 181DEG 7KT 3723 10267

28
Special weather statement, Jul 4, 8:07 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
807 PM MDT SAT JUL 4 2015

COZ094-099-050245-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
807 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND
SOUTHWESTERN BACA COUNTIES UNTIL 845 PM MDT...

AT 807 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF KIM...OR 36 MILES SOUTHWEST OF SPRINGFIELD...
MOVING SOUTH AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS AND SOUTHWESTERN BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3725 10329 3720 10307 3701 10310 3702 10340
TIME...MOT...LOC 0207Z 015DEG 8KT 3716 10321

28
Special weather statement, Jul 4, 8:27 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
827 PM MDT SAT JUL 4 2015

COZ099-050315-
SPRINGFIELD VICINITY/BACA COUNTY CO-
827 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL
915 PM MDT...

AT 827 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF CAMPO...OR 16 MILES SOUTH OF SPRINGFIELD...MOVING
SOUTHWEST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN BACA
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3729 10268 3713 10257 3702 10281 3720 10287
TIME...MOT...LOC 0227Z 062DEG 11KT 3718 10271

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:19 PM MDTSevere Thunderstorm WarningPUBBaca56 min
Jul 4, 6:27 PM MDTSpecial Weather StatementPUBBaca33 min
Jul 4, 6:53 PM MDTSevere Thunderstorm WarningPUBBaca37 min
Jul 4, 7:14 PM MDTSevere Thunderstorm WarningPUBBaca42 min
Jul 4, 7:49 PM MDTSpecial Weather StatementPUBBaca41 min
Jul 4, 8:07 PM MDTSpecial Weather StatementPUB38 min
Jul 4, 8:27 PM MDTSpecial Weather StatementPUBBaca48 min
Jul 4, 8:38 PM MDTAreal Flood AdvisoryPUBBaca3 hr
Jul 5, 2:18 PM MDTSpecial Weather StatementPUBLas Animas42 min
Jul 5, 5:57 PM MDTSpecial Weather StatementPUBDouglas48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.